Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2000, 9:45 PM CDT for Cooper County, Missouri. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 9:45 PM CDT (02:45 UTC)
- Expired
- May 26, 2000, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:00 PM CDT | Thunderstorm Wind 65 E | Pilot Grove, MO | Large trees were downed in Pilot Grove. |
| May 26, 10:11 PM CDT | Hail 0.75 | Pilot Grove, MO | |
| May 26, 10:45 PM CDT | Hail 0.75 | New Lebanon, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS53 KEAX 270245
SVRMCI
MOC053-270345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOPER COUNTY IN CENTRAL MISSOURI
THIS INCLUDES THE CITY OF BOONVILLE
* UNTIL 1045 PM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF PLEASANT GREEN...OR ABOUT 11
MILES NORTHEAST OF SEDALIA...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT GREEN AT 955 PM CDT
NEW LEBANON AT 1000 PM CDT
LAMINE AT 1005 PM CDT
BELLAIR AT 1010 PM CDT
BUNCETON AT 1015 PM CDT
BOONVILLE AT 1020 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3897 9256 3899 9290 3898 9303 3871 9305
3870 9264
MAXIMUKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 7 hours earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT FRI MAY 26 2000 WELL...ACTIVE WX FOR TONIGHT STILL APPEARS ON TAP AND SITUATION APPEARS TO BE EVOLVING ABOUT AS EXPECTED MINUS A FEW DETAILS. SUBSIDENCE BEHIND LEAD WAVE ALLOWING FOR RAPID DESTABILIZATION TO OCCUR ACROSS CENTRAL AND EASTERN KS. SUBSIDENCE SHOULD ALSO KEEP CU ALG MULTIPLE BOUNDARIES OVER ERN KS FROM DOING MUCH FOR NEXT SVRL HOURS. UPSHOT OF THIS IS ADDITIONAL DESTABILIZATION SHOULD OCCUR...WHICH HAS IMPLICATIONS FOR NEED FOR MENTION OF SVR AND FF WATCH. SEE NO REASON FOR SUPERCELLULAR ACTIVITY NOW FORMING OVER CNTRL KS TO DIMINISH (ALTHOUGH IT MAY BECOME MORE OF A MULTICELL COMPLEX) AS IT MOVES EAST SINCE AMS IS RAPIDLY RECOVERING. WITH UPPER SUPPORT FROM WAVE MOVING THRU WRN KS AND LACK OF CAP...ACTIVITY SHOULD BE WIDESPREAD. LOW LEVEL WINDS HAVE VEERED SOME THIS AFTERNOON...BUT MODELS SUGGEST WINDS WILL BACK AGAIN SOMEWHAT. AS USUAL...LLJ WILL INCREASE IN SPEED TONIGHT AND APPEARS AS THOUGH WILL BUMP UP AGAINST EFFECTIVE BOUNDARY THAT APPEARS WILL SET UP NEAR I-70. WITH COPIOUS AMOUNT OF WATER AVAILABLE...EXPECTED WIDESPREAD RAINFALL FROM CONVECTIVE COMPLEX (THAT MAY HAVE AT LEAST SOME TRAINING TO IT)...AND ANTECEDENT RAINFALL...AM PLANNING FFW WATCH FOR SRN ZONES. FFG VALUES FAIRLY LOW IN A FEW SPOTS...LESS THAN AN INCH. SOME SPOTS IN PROPOSED WATCH SOMEWHAT HIGHER...BUT STILL THINK WATCH IS A GOOD IDEA. NRN ZONES MAY END UP WITH DECENT RAINFALL AS WELL...BUT ANTECEDENT RAIN WAS ONLY AROUND A HALF INCH COMPARED TO 1-2 SOUTH OF I-70. WILL JUST MENTION +RA IN NRN ZONES. WITH STRENGTH OF MID LEVEL WINDS...MDT-STG INSTBY...AND PROBABLY SOME ENHANCED LOW LEVEL TURNING OF LOW LEVEL WINDS WITH BOUNDARIES IN PLACE...WILL MENTION SVR FOR SWRN ZONES. BEYOND OBVIOUS CONCERNS IN 1ST PERIOD...APPEARS AS THOUGH MAIN SYNOPTIC FRONT WILL COME THROUGH DURING DAY ON SATURDAY. LOW LEVEL MOISTURE SHOULD STILL BE IN PLACE FOR AT LEAST ERN ZONES. NOT SURE HOW MUCH EFFECT TONIGHTS CONVECTION WILL HAVE ON POTENTIAL FOR TMRW...BUT STILL SEEMS PRUDENT TO CARRY CHC POPS...HIEST IN EAST. FRONT SHOULD CLEAR AREA SAT NIGHT. TEMPS ALWAYS TOUGH WITH CLOUDS AND PCPN AROUND. IN GENERAL...PREFER WARMER FWC IN 1ST PERIOD AND THEN A FWC/FAN BLEND SEEMS APPROPRIATE THEREAFTER. .EAX...FF WATCH TONIGHT SOUTH OF A LINE FROM LEAVENWORTH KANSAS TO FAYETTE MISSOURI. JM
In the hours before
Special weather statement, May 26, 5:15 PM CDT, 4 hours 30 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 515 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORMS AND HEAVY RAIN LIKELY THIS AFTERNOON AND TONIGHT... FORECAST: THUNDERSTORMS IN EASTERN KANSAS AND FAR NORTHWEST MISSOURI WILL SPREAD NORTHEAST OVER THE OUTLOOK AREA TONIGHT. THESE STORMS WILL LIKELY REACH SEVERE LIMITS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES MAY ALSO OCCUR. ANOTHER CONCERN THROUGH EAST CENTRAL KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI WILL BE THE POTENTIAL FOR HEAVY RAIN. WITH THE RAIN THAT WAS RECEIVED IN THOSE AREAS LAST NIGHT...THE GROUND IS WET ENOUGH THAT IF ADDITIONAL HEAVY RAINS OCCUR TONIGHT...FLASH FLOODING OR RIVER FLOODING MAY OCCUR. EMERGENCY MANAGERS WILL NEED TO MONITOR THE SITUATION TONIGHT AS SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN SOME AREAS. DISCUSSION: AN UPPER LEVEL DISTURBANCE MOVING INTO THE AREA FROM WESTERN KANSAS WILL TRACK ALONG A WARM FRONT NEAR THE NEBRASKA KANSAS BORDER. AREAS SOUTH OF THE WARM FRONT ARE VERY UNSTABLE...AND WIND SHEAR IS FAVORABLE FOR ORGANIZED...SEVERE THUNDERSTORMS. STORMS WILL FORM NEAR THIS WARM FRONT AND LIKELY BECOME SEVERE AS THEY MOVE INTO MISSOURI. GK/JM
Local storm report, May 26, 6:03 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTYu LOCATION....
0550 PM 2 N FORBES MO .88 INCH HAIL
05/26/00 HOLT REPORTED BY PUBLIC.Local storm report, May 26, 6:15 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY> LOCATION....
0608 PM 8 W ATCHISON KS 70 MPH TSTM GUST
05/26/00 ATCHISON REPORTED BY STORM
SPOTTER.Local storm report, May 26, 6:26 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0623 PM AMAZONIA MO 60 MPH TSTM GUST
05/26/00 ANDREW REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, May 26, 9:03 PM CDT, 42 minutes before
KSZ025-102>105-MOZ011>013-020-021-028-029-270230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 903 PM CDT FRI MAY 26 2000 ...PORTIONS OF TORNADO WATCH CANCELLED... TORNADO WATCH NUMBER 366 HAS BEEN CANCELLED FOR PORTIONS OF NORTHWESTERN MISSOURI AND NORTHEASTERN KANSAS INCLUDING SAINT JOSEPH AND PORTIONS OF THE KANSAS CITY METRO AREA. THE COUNTIES NO LONGER UNDER THE WATCH INCLUDE...HOLT...ANDREW...DE KALB...DONIPHAN... BUCHANAN...CLINTON...ATCHISON KANSAS...PLATTE...CLAY...LEAVENWORTH... WYANDOTTE...AND JOHNSON KANSAS. GK
Local storm report, May 26, 9:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 PM 7 S HOLDEN MO TORNADO
05/26/00 JOHNSON REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 53 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 62 min |
| May 26, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 51 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 54 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 66 min |
| May 26, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 64 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 46 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 60 min |
| May 26, 8:19 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| May 26, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 55 min |
| May 26, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 39 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 57 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 57 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 67 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 51 min |
| May 26, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 45 min |
| May 26, 9:05 PM CDT | Tornado Warning | EAX | Johnson, Pettis | 55 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 60 min |
| May 26, 9:25 PM CDT | Tornado Warning | EAX | Johnson | 65 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 62 min |
| May 26, 10:30 PM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 3 hr |
| May 26, 10:59 PM CDT | Flash Flood Warning | EAX | Johnson | 3 hr |
| May 26, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 57 min |
| May 27, 1:35 AM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 6 hr |
| May 27, 2:44 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 46 min |
| May 27, 3:12 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.